ALERE SAN DIEGO, INC. MEDLINE HCG COMBO+ PREGNANCY TEST CASSETTE; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Back to Search Results |
| Model Number |
FHC-A202 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/31/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Section e: the distributor reported their customer received false positive hcg results.No information was provided by the distributor for the customer.Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine and hcg-negative clinical serum samples.The results were read at 3 and 4 minutes for devices tested with urine and 5 and 6 minutes for devices tested with serum.All devices yielded valid negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert: - very low levels of hcg (less than 50miu/ml) are present in serum and urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning serum or urine specimen collected 48 hours later.- a number of conditions other than pregnancy, including trophoblastic disease and certain non trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in serum or urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.- as with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse antibodies (hama) in the specimen.Specimens from patients who have received preparations of monoclonal antibodies for diagnosis or therapy may contain hama.Such specimens may cause false positive or false negative results.- this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
Event or Problem Description
The distributor reported that a customer received a total of 4 false positive results while using medline hcg combo+ pregnancy test cassettes on 4 patients.The second patient was tested on (b)(6) 2025 using the medline hcg combo cassette, and a false positive result was obtained.Although requested, no further information was provided.No negative health outcomes were reported.Mdr 2027969-2026-00008, 2027969-2026-00010, and 2027969-2026-00011 for patients (b)(6) respectively.